Alert archive / Montana / Heat Advisories in 2021
Heat Advisory 1, NWS Missoula, MT
NWS Missoula, MT issued this heat advisory at Jun 1, 2021, 1:55 PM MDT for 11 counties in Montana; Clearwater County, Idaho County, Idaho. It took effect at Jun 2, 2021, 12:00 PM MDT. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2021, 1:55 PM MDT (19:55 UTC)
- In effect from
- Jun 2, 2021, 12:00 PM MDT
- Expired
- Jun 3, 2021, 9:00 PM MDT
- In force
- 33 hr
- Issued by
- NWS Missoula, MT
Counties Clearwater County, ID, Idaho County, ID, Deer Lodge County, MT, Flathead County, MT, Granite County, MT, Lake County, MT, Lincoln County, MT, Mineral County, MT, Missoula County, MT, Powell County, MT, Ravalli County, MT, Sanders County, MT, Silver Bow County, MT
The radar
The Missoula radar (KMSX), 22 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 7.9 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2477 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
281 WWUS75 KMSO 011955 NPWMSO URGENT - WEATHER MESSAGE National Weather Service Missoula MT 155 PM MDT Tue Jun 1 2021 IDZ005>008-022000- /O.NEW.KMSO.HT.Y.0001.210602T1800Z-210604T0300Z/ Northern Clearwater Mountains-Southern Clearwater Mountains- Orofino/Grangeville Region-Lower Hells Canyon/Salmon River Region- 1255 PM PDT Tue Jun 1 2021 ...HEAT ADVISORY IN EFFECT FROM 11 AM WEDNESDAY TO 8 PM PDT THURSDAY... * WHAT...Temperatures in excess of 100 expected. * WHERE...Dworshak Reservoir, Lowell, Orofino Region and Lower Hells Canyon/Salmon River Region. * WHEN...From 11 AM Wednesday to 8 PM PDT Thursday. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
3 follow-up statements
005
WWUS75 KMSO 022115
NPWMSO
URGENT - WEATHER MESSAGE
National Weather Service Missoula MT
315 PM MDT Wed Jun 2 2021
MTZ001>007-043-032115-
/O.EXB.KMSO.HT.Y.0001.210603T2000Z-210604T0100Z/
Kootenai/Cabinet Region-West Glacier Region-
Flathead/Mission Valleys-Lower Clark Fork Region-
Missoula/Bitterroot Valleys-Bitterroot/Sapphire Mountains-
Butte/Blackfoot Region-Potomac/Seeley Lake Region-
315 PM MDT Wed Jun 2 2021
...HEAT ADVISORY IN EFFECT FROM 2 PM TO 7 PM MDT THURSDAY...
* WHAT...Temperatures in the mid 90s expected.
* WHERE...Kootenai/Cabinet Region, West Glacier Region,
Flathead/Mission Valleys, Lower Clark Fork Region,
Missoula/Bitterroot Valleys, Bitterroot/Sapphire Mountains,
Butte/Blackfoot Region and Potomac/Seeley Lake Region.
* WHEN...From 2 PM to 7 PM MDT Thursday.
* IMPACTS...Hot temperatures may cause heat illnesses to occur.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.
Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.
&&
$$
IDZ005>008-032115-
/O.CON.KMSO.HT.Y.0001.000000T0000Z-210604T0300Z/
Northern Clearwater Mountains-Southern Clearwater Mountains-
Orofino/Grangeville Region-Lower Hells Canyon/Salmon River Region-
215 PM PDT Wed Jun 2 2021
...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THURSDAY...
* WHAT...Temperatures around 100 degrees expected.
* WHERE...Lower Hells Canyon/Salmon River Region,
Orofino/Grangeville Region, Southern Clearwater Mountains and
Northern Clearwater Mountains.
* WHEN...Until 8 PM PDT Thursday.
* IMPACTS...Hot temperatures may cause heat illnesses to occur.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.
Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.
&&
$$470 WWUS75 KMSO 031724 NPWMSO URGENT - WEATHER MESSAGE National Weather Service Missoula MT 1124 AM MDT Thu Jun 3 2021 MTZ001>007-043-040100- /O.CON.KMSO.HT.Y.0001.210603T2000Z-210604T0100Z/ Kootenai/Cabinet Region-West Glacier Region- Flathead/Mission Valleys-Lower Clark Fork Region- Missoula/Bitterroot Valleys-Bitterroot/Sapphire Mountains- Butte/Blackfoot Region-Potomac/Seeley Lake Region- 1124 AM MDT Thu Jun 3 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... * WHAT...Temperatures in the mid to upper 90s expected. * WHERE...Kootenai/Cabinet Region, West Glacier Region, Flathead/Mission Valleys, Lower Clark Fork Region, Missoula/Bitterroot Valleys, Butte/Blackfoot Region and Potomac/Seeley Lake Region. * WHEN...From 2 PM to 7 PM MDT Thursday. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ IDZ005>008-040300- /O.CON.KMSO.HT.Y.0001.000000T0000Z-210604T0300Z/ Northern Clearwater Mountains-Southern Clearwater Mountains- Orofino/Grangeville Region-Lower Hells Canyon/Salmon River Region- 1024 AM PDT Thu Jun 3 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...Temperatures around 100 degrees expected. * WHERE...Lower Hells Canyon/Salmon River Region, Orofino/Grangeville Region, Southern Clearwater Mountains and Northern Clearwater Mountains. * WHEN...Until 8 PM PDT Thursday. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ IDZ009-010-040100- /O.CON.KMSO.HT.Y.0001.210603T2000Z-210604T0100Z/ Western Lemhi County-Eastern Lemhi County- 1124 AM MDT Thu Jun 3 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... * WHAT...Temperatures in the mid to upper 90s expected. * WHERE...Lemhi County. * WHEN...From 2 PM to 7 PM MDT Thursday. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
784 WWUS75 KMSO 040232 NPWMSO URGENT - WEATHER MESSAGE National Weather Service Missoula MT 832 PM MDT Thu Jun 3 2021 IDZ005>008-040345- /O.EXP.KMSO.HT.Y.0001.000000T0000Z-210604T0300Z/ Northern Clearwater Mountains-Southern Clearwater Mountains- Orofino/Grangeville Region-Lower Hells Canyon/Salmon River Region- 732 PM PDT Thu Jun 3 2021 ...HEAT ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this heat advisory went out at Jun 1, 1:43 PM MDT, 12 minutes earlier.
Area forecast discussion, Jun 1, 1:43 PM MDT, 12 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
143 PM MDT Tue Jun 1 2021
.DISCUSSION...High pressure continues to strengthen over the
Northern Rockies today, and will remain in place through Thursday
afternoon. Today, afternoon highs will be 5 degrees or so warmer
than yesterday, with light terrain-driven winds this afternoon.
Wednesday and Thursday remain the two warmest days of the week,
with the valleys in western Montana topping out in the mid 90s,
while north-central Idaho will likely eclipse 100F degrees. There
remains an outside chance that some valleys in western Montana
could approach the 100F degree mark Thursday, but would depend on
how the cloud-cover shakes out in the peak heating of the day.
Locations that would have the best chance for reaching these
temperatures, would be the Missoula/Bitterroot Valleys, and the
lowest elevations of Lincoln County in northwest Montana. Due to
the expected impacts from the heat, a Heat Advisory has been
issued for north-central Idaho (Clearwater & Idaho Counties),
starting Wednesday afternoon, and continuing through Thursday.
While not unheard of, this type of warmth is a few weeks earlier
than normal. This could be quite a shock to most individuals,
especially those that are sensitive to heat impacts. Remember to
drink plenty of water and try to limit strenuous activities in
the hottest part of the day. Most importantly, remember not to
leave children and pets in the car.
River levels also continue to rise as the temperatures rise,
especially with increased high elevation snowmelt continuing. As a
result, if you plan to recreate near rivers, streams, or creeks
this week to escape the heat, remember to be extra careful as
rivers are running very high, fast, and cold.
The ridge of high pressure will begin to breakdown Thursday
afternoon and evening, bringing increasing chances for afternoon
and evening Thunderstorms. A few of the storms could be quite
strong, producing gusty winds in excess of 40 mph and small hail.
Areas with the best chance for thunderstorm activity, will be
north-central Idaho, as well as west-central and southwest Montana
along and south of the I-90 corridor. Isolated convection is
possible through the overnight hours, then again Friday afternoon
and evening in similar locations mentioned above for Thursday.
Isolated to scattered thunderstorm activity is likely to continue
each afternoon and evening through early next week.
&&
.AVIATION...High, thin clouds will steadily stream across Northern
Rockies air space through Wednesday. Regional surface winds will
remain mostly less than 10 kts and be driven mostly by the terrain
during this time. Widely scattered daytime cumulus will develop
over high terrain through Wednesday, however terrain obscurations
are unlikely.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...ID...Heat Advisory from 11 AM Wednesday to 8 PM PDT Thursday Lower
Hells Canyon/Salmon River Region...Northern Clearwater
Mountains...Orofino/Grangeville Region...Southern
Clearwater Mountains.
&&Nearby
Heat Advisories in Montana, 2021Heat Advisories in Idaho, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.